Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/family-pregnancy/f/pregnancy/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at [email protected]

    Almost there! Welcome to your third trimester and your community!

    Useful Things:

    • See what's happening with your baby and your body — right now.
    • Get trusted WebMD information and track your baby's milestones with the WebMD Baby app for iPhone and Android.
    TUMS-how many is too many?
    avatar
    sheila_babyy posted:
    Ok ladies...if you are anything like me you have been living off of TUMS for the past 7 months now. I joke with DH that we should actually be naming our daughter after the chalky relievers. I know on the bottle it says to not take more than 10 tablets in a 24 hour period...but how many is really to many? I usually take 5-10 a day, every day. So I always am munching on them b/c everything gives me heartburn, even ice cold water! but does anyone think or forsee any problem with my LO getting that much calcium per day? TIA!
     
    avatar
    Jenn1984 responded:
    That is a very good question!!!!!! I eat so many tums its crazy!!
     
    avatar
    mombare23015 responded:
    Have either of you tried asking for something from the OB?? I asked this past week since I have been downing the Tums like it is candy.. I am now taking Pepcid AC for the HB and it is a life saver. Just a thought!!
     
    avatar
    natalie1208 responded:
    Lurking from6-9 month boards. When i was preggo i definatly took more than that and my daughter is absolutley perfect! If you are really concerned ask your doc...mine said if tums werent cuttin it i could try pepcid or zantack...neither of which i actually tried i just loaded up on the tums. But i would suggest the tums smoothies...they are not chalky like the regulars and they even have better flavors! HTH & good luck w/the rest of your pregnancy!
     
    avatar
    alwyshungry responded:
    I dont know if this will help or not, but I found out early on that a slushy vitamin water (like in the freezer to where it ices up a bit) really helps, but if water gives you heartburn, I dont know. Also, if you're eating alot, that might help, at any rate, they can give you a scrip for heartburn meds at your ob
     
    avatar
    sheila_babyy responded:
    Yes she put my on Pepcid 2x daily--but it doesnt work very well. i think it is b/c my LO is so long (her daddy is 6 6) and she is always got her feet under my breast and it feels like she is just kicking in my throat lol. but im excited to go find thos tums smoothies...they just sound so much better :)
     
    avatar
    wherzmibean responded:
    Agree with pp, talk to your ob. Mine gave me a script for Zantac and I take it every night. I still pop the occassional Tums, but have really found relief, finally. It's also cheaper (at least with my insurance) to use the script than to buy Zantac OTC. Good luck!
     
    avatar
    Ama71 responded:
    I had to switch to Pepcid, too! I can get by with just one of those a day...it's so much better!
     
    avatar
    scgirl1980 responded:
    I just asked my OB this question. She said to lay off the Tums and try Zantac over the counter. If you are taking 5-10 Tums a day like I was, you increase your risk of developing kidney or gallstones. Pregnant women are a risk for developing kidney or gallstones anyway, but with all that extra calcium you are really increasing that chance. My OB said their really isn't any risk to the baby though!
     
    avatar
    cheesypretzel responded:
    Yes, taking too many TUMs can be a problem because of the amount of calcium, my OB said it could actually affect the Ph level of your blood. If heartburn is that problematic I would ask your OB about getting a prescription for a PPI like Protonix (medication that stops your stomach from producing as much acid). If you don't want prescription medication my doc suggests trying one of the antacids that do not contain calcium (I think Mylanta as an example but read the label to be sure). The liquid formats often work better/faster than powder tablets, and it gets a coating on your esophagus on the way down (which is the part that is actually causing you the discomfort)


    Spotlight: Member Stories

    Hello, I am new to the 3rd trimester community and VERY EXCITED to have progressed this far after 2 miscarriages. This will be my 2nd child and my 4th...More

    Helpful Tips

    help
    what do contractions feel like? More
    Was this Helpful?
    0 of 0 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.